Diminazene-induced encephalopathy in dogs: Case series and treatment with crisdesalazine
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Diminazene aceturate is an antipiroplasmic agent commonly used to treat canine babesiosis. Although generally safe, neurotoxicity may occur at high or repeated doses. This case series describes two dogs that developed acute multifocal encephalopathy following diminazene administration and highlights the potential neuroprotective role of crisdesalazine. Case 1 involved a 7-year-old castrated male Alaskan Klee Kai (11 kg) presenting with seizures, circling, and hemiparesis after two intramuscular injections of diminazene (3.5 mg/kg, 24 hours apart). Magnetic resonance imaging (MRI) revealed symmetrical hyperintensities on T2-weighted and fluid-attenuated inversion recovery (FLAIR) sequences—commonly used to detect edema or inflammation—in the thalamus, midbrain, brainstem, and cerebellum. Based on the clinical history and MRI findings, diminazene-induced encephalopathy was diagnosed, and treatment with crisdesalazine and supportive care led to full recovery by day 22. Case 2 involved a 5-year-old female Poodle (6.1 kg) that developed tetraparesis and neck rigidity five days after a single high-dose injection (8 mg/kg). MRI revealed bilateral, symmetrical T2/ FLAIR hyperintensities in the brainstem and cerebellum. The patient also recovered fully by day 20 after crisdesalazine treatment. These cases suggest that diminazene-induced neurotoxicity may occur even at therapeutic doses and that crisdesalazine may aid in recovery.
Abstract
Diminazene aceturate is an antipiroplasmic agent commonly used to treat canine babesiosis. Although generally safe, neurotoxicity may occur at high or repeated doses. This case series describes two dogs that developed acute multifocal encephalopathy following diminazene administration and highlights the potential neuroprotective role of crisdesalazine. Case 1 involved a 7-year-old castrated male Alaskan Klee Kai (11 kg) presenting with seizures, circling, and hemiparesis after two intramuscular injections of diminazene (3.5 mg/kg, 24 hours apart). Magnetic resonance imaging (MRI) revealed symmetrical hyperintensities on T2-weighted and fluid-attenuated inversion recovery (FLAIR) sequences—commonly used to detect edema or inflammation—in the thalamus, midbrain, brainstem, and cerebellum. Based on the clinical history and MRI findings, diminazene-induced encephalopathy was diagnosed, and treatment with crisdesalazine and supportive care led to full recovery by day 22. Case 2 involved a 5-year-old female Poodle (6.1 kg) that developed tetraparesis and neck rigidity five days after a single high-dose injection (8 mg/kg). MRI revealed bilateral, symmetrical T2/ FLAIR hyperintensities in the brainstem and cerebellum. The patient also recovered fully by day 20 after crisdesalazine treatment. These cases suggest that diminazene-induced neurotoxicity may occur even at therapeutic doses and that crisdesalazine may aid in recovery.
